Alert archive / Virginia / Flash Flood Warnings in 2012

Flash Flood Warning 55, NWS Baltimore/Washington

August 15, 2012Shenandoah County, Virginia

NWS Baltimore/Washington issued this flash flood warning at Aug 15, 2012, 3:10 PM EDT for Shenandoah County, Virginia. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2012, 3:10 PM EDT (19:10 UTC)
Expired
Aug 15, 2012, 4:55 PM EDT
In force
105 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Shenandoah County, VA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WGUS51 KLWX 151910
FFWLWX
VAC171-152215-
/O.NEW.KLWX.FF.W.0055.120815T1910Z-120815T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT WED AUG 15 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 615 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR         
  ESTIMATES THAT UP TO AN INCH AND A HALF OF RAIN HAVE ALREADY       
  FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL     
  AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE MOUNT
  JACKSON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

LAT...LON 3885 7880 3877 7853 3862 7865 3877 7884

$$


HTS
1 follow-up statement
962 
WGUS71 KLWX 152055
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
455 PM EDT WED AUG 15 2012

VAC171-152105-
/O.CAN.KLWX.FF.W.0055.000000T0000Z-120815T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-
455 PM EDT WED AUG 15 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
SHENANDOAH COUNTY...

RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

LAT...LON 3885 7880 3877 7853 3862 7865 3877 7884

$$



HTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:51 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 15, 2:51 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT WED AUG 15 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST OF THE DELMARVA TONIGHT. HIGH
PRESSURE WILL BUILD OVER THE MID- ATLANTIC THROUGH THURSDAY NIGHT.
A COLD FRONT WILL MOVE THROUGH LATE FRIDAY AND FRIDAY NIGHT. THIS
FRONT WILL BECOME STATIONARY OVER SOUTHERN VIRGINIA THIS WEEKEND.
&&

.NEAR TERM /THROUGH THURSDAY/...
WDLY SCT TSRA DVLPG ACRS ERN PA/ERN WVA/WRN VA ATTM. CDFNT BCMG
DIFFUSE AND DFCLT TO ANALYZE...BUT BEST GUESS THAT ITS IN THE SAME
VCNTY. SATPIX DO SHOW H5 VORT INVOF MORE CONCENTRATED CLUSTER OF
SHRA/STORMS SERN WVA AND ADJCNT VA. THERE HAS BEEN QUITE A BIT OF
CLDCVR ACRS AREA THUS FAR TDA...WHICH HAS LIMITED MAXT AND THEREFORE
PREVENTED MORE AMPLE TCU DVLPMNT. HENCE...THE S/WV WL BE BEST
TRIGGERING MECHANISM AVBL.

COMPOSITE OF NAM/GFS/HRRR SUGGESTS VORT AXIS WL BE NEAR I-95
CORRIDOR BY 21Z AND ONTO DELMARVA BY 00Z. BEST PVA AND SUPPORT FM
LFQ OF UPR JET WUD BE IN CENTRAL VA/SRN MD /WHERE INSOLATION HAS
BEEN A LTL BIT BETTER/ BUT CNTYS NEAR THE BAY HV SUPPORT FM LEE
TROF. THESE TWO AREAS HIGHLIGHTED IN POP GRIDS. THE TIP OF SRN MD
WHERE THESE TWO CONCERNS COINCIDE...AND IS WHERE A SVR TSTM WATCH
HAS BEEN PLACED.

DRIER AIR WL ADVECT INTO CWFA TNGT PERMITTING CLRG SKIES. GOOD
AGREEMENT AMONGST MOS OFFERINGS AND GOING FCST...SO LTL CHG IN MIN-T
FCST. WEST OF I-95 SHUD DROP INTO LWR 60S...W/ SOME SHELTERED MTN
VLYS GETTING INTO THE 50S. NOT VERY AUGUST-LIKE.

SFC HIPRES RDG CRESTING ATOP CWFA TMRW BTWN TWO H5 S/WVS. SHUD BE
MOSUN AND DRY...W/ DEWPTS IN THE UPR 50S AND LGT NWLY WNDS ARND
PERIPHERY OF RDG. MOS NEAR CLIMO...OR PERHAPS A DEG OR TWO ABV.
CONSIDERING SUBSIDENCE FM NW FLOW...BEING A LTL WARM SEEMS FINE.
&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
HIPRES DOMINATES THU NGT...THEN MOVES OFFSHORE FRI AS ULVL TROF
DEEPENS ACRS GREAT LAKES AND ASSOCIATED CDFNT MOVES INTO CWA.
DEBRIS CI FROM DECAYED CNVCTN SHUD SUPPRESS INSTABILITY
SOMEWHAT...AND SHEAR IS MODEST/BEST WELL W OF CWA/BEHIND SFC BNDRY.
STILL...LEE TROF AND FORCING ASSOCIATED WITH CDFNT SHUD BE SUFFICIENT
TO INDUCE SHWRS/TSTMS IN MOIST ATMOSPHERE...AND ISOLATED SVR WX CANT
BE RULED OUT. CDFNT WILL SLOW AS IT MOVES INTO SERN CWA FRI
NGT...WITH PCPN GRADUALLY DIMINISHING FROM NW/SE. ABV NRML TEMPS
AHEAD OF CDFNT...WITH MAXIMA N90F FRI AFTN.  COOLER AIR WILL FILTER
IN FRI NGT...BUT BETTER CAA DOESNT ARRIVE UNTIL SAT.
&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
EXTDD PD WILL BE DOMINATED BY ULVL TROF ACRS ERN CONUS...WITH AXIS
MAINLY W OF CWA. LT WEEKS CDFNT WILL STALL OVR SRN VA/NRN NC...WITH
LOPRES DVLPG ALONG IN OVR WKEND. THIS WILL KEEP UNSETTLED CONDS
NEAR/JUST S OF CWA AS WAVE RIDES NEWD INTO ATLC ALONG SFC BNDRY.
MOIST EASTERLY LLVL FLOW WILL CURB DIURNAL WARMING AS WILL XTSNV
CLOUD-COVER...THU BELOW NRML TEMPS ANTICIPATED. ULVL TROF RMNS IN
PLACE THRU ERY NEXT WK...WARRANTING LOW POPS AND CONTD BELOW NRML
TEMP FCST.
&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
PLENTY OF MID-HIGH CLDS ACRS TERMINALS TDA...KEEPING TSRA CHCS AT A
MINIMUM. ITS STILL PSBL AS AN UPR LVL DISTURBANCE PASSES...SO KEPT
VCTS IN TAFS...TIED MAINLY TO THIS FEATURE. SKIES WL CLR IN ITS WAKE
THIS EVNG...AND WL REMAIN MOCLR-CLR THRU TMRW. MAY GET A FEW DIURNAL
CU TMRW AFTN...BUT OF LTL/NO OP IMPACT. WNDS WL BE 10 KT OR LESS
THRUT NEAR TERM...PRIMARILY FM THE NW.

VFR CONDS THRU ERY FRI...THO CI CIG WILL OVERSPREAD TERMINALS OVNGT
THU. SHWRS/TSTMS LIKELY FRI AFTN/NGT AS CDFNT SLOWLY TREKS
THRU...LOCALIZED FLIGHT RESTRICTIONS AND GUSTY WINDS PSBL. PCPN CHCS
DIMINISH BUT DONT DISAPPEAR THIS WKEND...WITH SFC BNDRY JUST S OF
CWA. NO WIDESPREAD IFR CONDS FCST OUTSIDE OF CNVCTN.
&&

.MARINE...
SFC TROF NEAR CHSPK BAY...RSLTG IN VRBL WND DIR. ALL SPDS BLO 10KT.
THE TROF AND AN APPRCHG S/WV BOTH MAY PROVIDE A FOCUS FOR TSRA...
SOME OF WHICH WUD BE CAPABLE OF PRODUCING GUSTY WNDS. SMW/S PSBL LT
TAFTN-TNGT.

NW/NLY FLOW IN THE WAKE OF THE DISTURBANCE. DRIER AIR WL REACH
WATERS BY DAWN...AND WNDS WL BE A BIT MORE EFFICIENT IN MIXING. MDL
SNDGS DONT LOOK TO CONTAIN WNDS MOR THAN 15 KT...AND WL USE 10-15 KT
AS TOP IN IN FCST.

SLY FLOW THU NGT/FRI AS HIPRES MOVES OFFSHORE. CHANNELING CUD
SUPPORT WINDS NEAR SCA THRESHOLDS DURG DAY FRI...AS CDFNT APPROACHES
FROM W. CDFNT WILL CROSS FRI NGT...BRINGING SCT/NUM
SHWRS/TSTMS...PSBLY WITH GUSTY WINDS. FRONT STALLS S OF WATERS THIS
WKEND...SO LOW POPS CONT AND EASTERLY WINDS FCST.
&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SBK
NEAR TERM...HTS
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...HTS/SBK
MARINE...HTS/SBK
Hazardous weather outlook, Aug 15, 2:46 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
246 PM EDT WED AUG 15 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
161000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
246 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY
FOR SOUTHERN MARYLAND. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR SAINT MARYS COUNTY AND ADJACENT WATERS. SOME THUNDERSTORMS
THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AS A COLD FRONT
CROSSES THE REGION. SOME STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED FOR SAINT MARYS
COUNTY. PLEASE FORWARD ANY WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-161000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
246 PM EDT WED AUG 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ON FRIDAY AFTERNOON AS A COLD FRONT
CROSSES THE REGION. SOME STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING.

HTS

In the hours before

Special weather statement, Aug 15, 2:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT WED AUG 15 2012

VAZ026-WVZ506-151845-
EASTERN PENDLETON WV-ROCKINGHAM VA-
217 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT EASTERN EASTERN PENDLETON AND
WESTERN ROCKINGHAM COUNTIES...

AT 216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER OAK FLAT...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE RAWLEY SPRINGS...BRANDYWINE AND OAK FLAT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3863 7895 3845 7910 3864 7931 3873 7920
TIME...MOT...LOC 1816Z 311DEG 16KT 3863 7919

GMS
Special weather statement, Aug 15, 2:21 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT WED AUG 15 2012

WVZ050-055-502-151900-
HARDY WV-HAMPSHIRE WV-EASTERN GRANT WV-
221 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS TO AFFECT HARDY...SOUTHERN HAMPSHIRE AND
EASTERN GRANT COUNTIES...

AT 220 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF MCNEILL TO 4 MILES NORTH OF FISHER TO
ARTHUR...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MOOREFIELD...RIO...OIL FIELDS AND BEAN
SETTLEMENT.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3919 7858 3903 7874 3893 7900 3909 7922
      3914 7910 3925 7888
TIME...MOT...LOC 1820Z 289DEG 12KT 3921 7888 3910 7900
          3907 7912

GMS
Special weather statement, Aug 15, 2:53 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 PM EDT WED AUG 15 2012

VAZ027-151930-
SHENANDOAH VA-
253 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT SOUTHERN SHENANDOAH COUNTY...

AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
FORESTVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE FORESTVILLE AND MOUNT JACKSON.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3876 7856 3862 7865 3873 7882 3878 7879
TIME...MOT...LOC 1854Z 290DEG 9KT 3872 7875

GMS
Special weather statement, Aug 15, 2:58 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT WED AUG 15 2012

VAZ026-027-151945-
SHENANDOAH VA-ROCKINGHAM VA-
258 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN SHENANDOAH AND
ROCKINGHAM COUNTIES...

AT 258 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF TUNIS TO 4 MILES NORTHWEST OF SINGERS
GLEN...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE TIMBERVILLE AND BROADWAY.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3869 7861 3846 7873 3859 7903 3873 7894
TIME...MOT...LOC 1858Z 277DEG 17KT 3870 7888 3858 7895

GMS
Local storm report, Aug 15, 3:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
300 PM EDT WED AUG 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 SW TOWSON             39.38N  76.64W
08/14/2012  E0.88 INCH       BALTIMORE          MD   PUBLIC

&&

EVENT NUMBER LWX1201113

HAS
Special weather statement, Aug 15, 3:09 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT WED AUG 15 2012

VAZ027-028-WVZ050-055-151945-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
309 PM EDT WED AUG 15 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN SHENANDOAH...NORTHEASTERN
HARDY...SOUTHEASTERN HAMPSHIRE AND SOUTHWESTERN FREDERICK COUNTIES...

AT 309 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF WARDENSVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE CAPON SPRINGS...STAR TANNERY AND WILDE
ACRES.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3915 7826 3895 7839 3903 7870 3917 7855
TIME...MOT...LOC 1909Z 270DEG 11KT 3911 7854

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:06 PM EDTSpecial Marine WarningLWX114 min
Aug 14, 9:51 PM EDTSpecial Marine WarningLWX84 min
Aug 14, 10:47 PM EDTSpecial Marine WarningLWX88 min
Aug 15, 2:53 PM EDTSpecial Weather StatementLWXPage37 min
Aug 15, 2:58 PM EDTSpecial Weather StatementLWXRockingham47 min
Aug 15, 3:09 PM EDTSpecial Weather StatementLWXShenandoah36 min
Aug 15, 3:41 PM EDTSpecial Weather StatementLWXRockingham, City of Harrisonburg34 min
Aug 15, 3:45 PM EDTFlash Flood WarningLWXRockingham, City of Harrisonburg2 hr
Aug 15, 3:51 PM EDTSpecial Weather StatementLWXShenandoah24 min
Aug 15, 4:15 PM EDTSpecial Weather StatementLWXGreene30 min
Aug 15, 4:24 PM EDTSpecial Weather StatementLWXWarren36 min
Aug 15, 4:32 PM EDTSevere Thunderstorm WarningLWXGreene, Madison, Rockingham43 min
Aug 15, 4:51 PM EDTSpecial Weather StatementLWXMadison24 min
Aug 15, 4:57 PM EDTSpecial Weather StatementLWXCity of Staunton, City of Waynesboro48 min
Aug 15, 5:17 PM EDTSpecial Weather StatementLWXCity of Charlottesville43 min
Aug 15, 5:21 PM EDTSpecial Weather StatementLWXCulpeper24 min
Aug 15, 5:28 PM EDTSpecial Marine WarningLWX62 min
Aug 15, 5:42 PM EDTSpecial Weather StatementLWXOrange48 min
Aug 15, 5:54 PM EDTSpecial Weather StatementLWXOrange21 min
Aug 15, 6:09 PM EDTSpecial Weather StatementLWXSpotsylvania51 min
Aug 15, 6:43 PM EDTSpecial Weather StatementLWXNelson47 min
Aug 15, 7:08 PM EDTSpecial Marine WarningLWX51 min

Nearby

Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.